MAUDE Adverse Event Report: DENTSPLY LLC SMARTLITE PRO INTRO KIT; ACTIVATOR, ULTRAVIOLET, FOR POLYMERIZATION

DENTSPLY LLC SMARTLITE PRO INTRO KIT; ACTIVATOR, ULTRAVIOLET, FOR POLYMERIZATION
Catalog Number 644400
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Discomfort (2330)
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that smartlite pro intro kit slp on the led tip get extremely hot and that it has caused postoperative discomfort, pulpitic discomfort and thus endo-treatments as a result after inserting inlays.The customer reportedly, heat generated would cause massive postoperative, pulpitic complaints after insertion of the inlays and he would have several endo treatments as a result.
 
Additional Manufacturer Narrative
Since this event resulted in medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, it must be presumed that the malfunction would be likely to cause or contribute to a serious injury should it recur.As such, this event meets the definition of a reportable event per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Additional Manufacturer Narrative
Investigation results: we receive yesterday 06th september the complaint smartlite pro here at the equipment service in radolfzell.I have check light power of the cure tip and it is with 976 mw/cm² inside the specification.Also the illuminate tip is with 12 mw/cm² (low) and 24 mw/cm² (high) inside the specification.The temperature at the cure tip backside is after 4x10 sec.On / 5 sec.Off with 28,5°c inside the specification.The battery capacity of both batteries are with 563 mah and 577 mah inside the specification.So don't can find a technical problem on this smartlite pro.Our repair no.199185, 199186 and 199187.

Brand Name
SMARTLITE PRO INTRO KIT
Common Device Name
ACTIVATOR, ULTRAVIOLET, FOR POLYMERIZATION
Manufacturer (Section D)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer (Section G)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key17651458
Report Number2515379-2023-00094
Device Sequence Number12345127
Product Code EBZ
UDI-Device IdentifierD0026444001
UDI-PublicD0026444001
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K191865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number644400
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date08/30/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown